Taiwanese Journal of Mathematics

ON RANK 2 GEOMETRIES OF THE MATHIEU GROUP $M_{23}$

Nayil Kilic

Full-text: Open access

Abstract

In this paper we determine all rank 2 geometries for the Mathieu group $M_{23}$ for which object stabilizers are maximal subgroups.

Article information

Source
Taiwanese J. Math., Volume 14, Number 2 (2010), 373-387.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405795

Digital Object Identifier
doi:10.11650/twjm/1500405795

Mathematical Reviews number (MathSciNet)
MR2655775

Zentralblatt MATH identifier
1224.51008

Subjects
Primary: 20D08: Simple groups: sporadic groups 51E10: Steiner systems 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65]

Keywords
Mathieu groups Steiner system group geometries

Citation

Kilic, Nayil. ON RANK 2 GEOMETRIES OF THE MATHIEU GROUP $M_{23}$. Taiwanese J. Math. 14 (2010), no. 2, 373--387. doi:10.11650/twjm/1500405795. https://projecteuclid.org/euclid.twjm/1500405795


Export citation

References

  • W. Bosma, J. Cannon and C. Playoust, The Magma Algebra System I: the user language, J. Symbolic Comput., 3/4 (1997), 235-265.
  • F. Buekenhout, The basic diagram of a geometry, Lecture Notes, Springer, Vol. 893, 1981.
  • F. Buekenhout, M. Dehon and D. Leemans, All geometries of the Mathieu group $M_{11}$ based on maximal subgroups, Experimental Math., 5 (1996), 101-110.
  • J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker and R. A. Wilson, An Atlas of Finite Groups, Oxford Univ. Press, London, 1985.
  • R. T. Curtis, A new combinatorial approach to $M_{24}$, Math. Proc. Camb. Phil. Soc., 79 (1976), 25-42.
  • M. Dehon and D. Leemans, Constructing coset geometries with Magma: An application to the sporadic groups $M_{12}$ and $J_{1}$, Atti Sem. Mat. Fis. Univ. Modena, L (2002), 415-427.
  • The GAP Group, GAP-Groups, Algorithms, and Programming, Version 4.4:2005, (http://www.gap-system.org).
  • N. Kilic, Residually connected geometries for $M_{22}$, Ph.D. thesis, UMIST, Manchester, 2002.
  • N. Kilic and P. Rowley, On rank 2 and rank 3 residually connected geometries for $M_{22}$, Note di Matematica, 22 (2003), 107-154.
  • N. Kilic, On rank 2 geometries of the Mathieu group $M_{24}$, Preprint, 2005.
  • E. A. Komissartschik and S. V. Tsaranov, Construction of finite groups amalgams and geometries. Geometries of the group $U_{4} (2)$, Commun. Algebra, 18(N4) (1990), 1071-1117.
  • D. Leemans, The rank 3 geometries of the simple Suzuki group $Sz(q)$. Note Mat., 19 (1999), 43-64.
  • D. Leemans, The residually weakly primitive pre-geometry of the Suzuki simple groups, Note Mat., 20 (2001), 1-20.
  • D. Leemans, The residually weakly primitive geometries of $J_{2}$, Note Mat., 21 (2002). nr. 1, 77-81.
  • D. Leemans, The residually weakly primitive geometries of $M_{22}$. Designs, Codes, Crypto., 29 (2003). n.r. 1/2/3, 177-178.
  • D. Leemans, The residually weakly primitive geometries of $M_{23}$, Atti Sem. Mat. Fis. Univ. Modena e Reggio Emilia, LII (2004), 313-316.
  • M. A. Ronan and S. D. Smith, 2-local geometries for some sporadic groups, AMS Symposia in Pure Mathematics 37 (Finite Groups). American Math. Soc., 1980, pp. 283-289.
  • M. A. Ronan and G. Stroth, Minimal parabolic geometries for the sporadic groups, Europ. J. Combinatorics, 5 (1984), 59-91.
  • S. V. Tsaranov, Geometries and amalgams of $J_{1}$, Comm. Algebra, 18(N4) (1990), 1119-1135.